Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anything good or bad to say about the patch? (birth control)

I just had my Mirena IUD taken out and since I'm only 23 I don't want to get fixed so I turned to the patch, but it still worries me. Just curious about anyones experiences with it. Thanks much!

Answer Question
 
steph0617

Asked by steph0617 at 5:30 PM on Oct. 8, 2009 in Health

Level 1 (-3 Credits)
Answers (7)
  • Be warned there is litigation going on right now against Ortho Evra. There is a higher risk of side effects. I should know. I was on the pill for around 10 years with no problems then switched over. In 3 months I got a blood clot in my leg.
    anng.atlanta

    Answer by anng.atlanta at 5:35 PM on Oct. 8, 2009

  • I didn't like it at all.
    peppermintmocha

    Answer by peppermintmocha at 5:45 PM on Oct. 8, 2009

  • I used it for a year without problems. I'm 18 so don't really have to worry about blood clots but now I'm using the ring and I love it so much better!
    meghan925

    Answer by meghan925 at 5:49 PM on Oct. 8, 2009

  • I used it for a year without problems. I'm 18 so don't really have to worry about blood clots but now I'm using the ring and I love it so much better!
    meghan925

    Answer by meghan925 at 5:49 PM on Oct. 8, 2009

  • What about a diaphragm? They work without hormones and have no side effects. They never caused a stroke, infertility or PID; you won't gain weight, get depressed, or lose your libido; your periods won't be affected. They have never been the subject of class action lawsuits and are instantly reversible.
    rkoloms

    Answer by rkoloms at 7:32 PM on Oct. 8, 2009

  • The patch caused blood clots and made me very anemic to the point i passed out at work. I won't use that again. I used the ring after having my daughter and i have had 2 miscarriages this year which my dr says is from the ring. Good luck, hope it works better for you.
    jnsdrf

    Answer by jnsdrf at 10:07 PM on Oct. 8, 2009

  • Ok i tried the patch and it gave me Migraines all the time to the point where meds didn't help. I suggest Depo.. that worked a lot for me and if your body chemistry is right you won't have a monthly vistor anymore til you go off of it..lol others are not so lucky and they will bleed all the time..
    fireangel0310

    Answer by fireangel0310 at 10:52 PM on Oct. 8, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.